How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr Chris Your Own Question
Dr Chris
Dr Chris, Veterinarian
Category: Dog
Satisfied Customers: 617
Experience:  BVetMed MRCVS
105454072
Type Your Dog Question Here...
Dr Chris is online now

My dog is sick and doctor gave us metrobactin. She is 3.50

Customer Question

Hello. My dog is sick and doctor gave us metrobactin. She is 3.50 kg and 1 years old. I have to give her 2x1/4 but i did mistake and i gave her 1 tablet. What can i do? She is right now ok but so calm. And sleepy. Also doctor told me i have to synbiotic capsula after 30 min later. Do have to run to emergency
Submitted: 4 months ago.
Category: Dog
Expert:  Dr Chris replied 4 months ago.

Hi, Welcome to Just Answer. I'm Chris, a small animal Vet based in the UK. I am reviewing your question and will get back to you as soon as possible

Expert:  Dr Chris replied 4 months ago.

Sorry for the delay in replying to your question. Can you tell me.what the tablet size was in mg?

Customer: replied 4 months ago.
250mg
Expert:  Dr Chris replied 4 months ago.

Ok. It certainly would be quite a high dose for a dog of her size (approx 5 times the maximum advised dose). Overdoses of metronidazole can cause neurological signs such as tremors or seizures, however if she seems fine at this point then it is unlikely that she will have any problems now. As a precaution I would withhold giving her any further metronidazole for a few days to allow her body to clear this dose. I hipe that answers your question, please let me know if you need any further help or advice.

Chris